Alert archive / Michigan / Small Craft Advisories in 2014
Small Craft Advisory 23, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at May 22, 2014, 3:58 AM EDT. It took effect at May 22, 2014, 5:00 AM EDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- May 22, 2014, 3:58 AM EDT (07:58 UTC)
- In effect from
- May 22, 2014, 5:00 AM EDT
- Expired
- May 22, 2014, 10:22 PM EDT
- In force
- 17 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
444 WHUS73 KAPX 220758 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 358 AM EDT THU MAY 22 2014 LHZ347-348-221600- /O.NEW.KAPX.SC.Y.0023.140522T0900Z-140523T0300Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 358 AM EDT THU MAY 22 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
3 follow-up statements
508 WHUS73 KAPX 221458 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1058 AM EDT THU MAY 22 2014 LHZ347-348-222300- /O.CON.KAPX.SC.Y.0023.000000T0000Z-140523T0300Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 1058 AM EDT THU MAY 22 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
743 WHUS73 KAPX 222000 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 400 PM EDT THU MAY 22 2014 LHZ347-348-230300- /O.CON.KAPX.SC.Y.0023.000000T0000Z-140523T0300Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 400 PM EDT THU MAY 22 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
939 WHUS73 KAPX 230222 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1022 PM EDT THU MAY 22 2014 LHZ347-348-230330- /O.CAN.KAPX.SC.Y.0023.000000T0000Z-140523T0300Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 1022 PM EDT THU MAY 22 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at May 22, 2:35 AM EDT, 1 hour 23 minutes earlier.
Area forecast discussion, May 22, 2:35 AM EDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 235 AM EDT THU MAY 22 2014 .SYNOPSIS... ISSUED AT 235 AM EDT THU MAY 22 2014 HIGH PRESSURE WILL SLOWLY BUILD INTO THE REGION OVER THE NEXT SEVERAL DAYS. AFTER SOME CLOUDS AND COOLER TEMPERATURES TODAY... CONDITIONS WILL IMPROVE FOR THIS MEMORIAL DAY WEEKEND AS SKIES CLEAR AND A GRADUAL WARMING TREND BEGINS. OUR NEXT CHANCE OF SHOWERS AND STORMS WILL ARRIVE SUNDAY NIGHT AS A WARM FRONT LIFTS THROUGH THE REGION. && .SHORT TERM...(TODAY THROUGH TONIGHT) ISSUED AT 235 AM EDT THU MAY 22 2014 ...SIGNIFICANTLY COOLER TODAY... HIGH IMPACT WEATHER POTENTIAL: NONE LARGER SCALE OVERVIEW: NORTHERN MICHIGAN MINI HEATWAVE OF YESTERDAY A THING OF THE PAST...WITH DEEP NORTHWEST FLOW OVERSPREADING THE AREA BETWEEN SHARP SOUTHERN ONTARIO TROUGHING AND SUBTROPICAL RIDGING BUILDING THROUGH THE SOUTHERN PLAINS. WEAK SURFACE LOW NOW WELL TO OUR EAST...WITH BACKSIDE LOW LEVEL MOISTURE EVIDENT BY LARGE MASS OF STCU ROTATING INTO THE NORTHERN LAKES. MOISTURE SIMPLY NOT DEEP ENOUGH TO KICK OFF ANY MEANINGFUL RAIN...ALTHOUGH WILL NEED TO BE ON THE LOOK OUT FOR A FEW SPRINKLES THROUGH EARLY MORNING IN FAVORED UPSLOPE AREAS. TEMPERATURES HAVE ALREADY DROPPED A GOOD 20 OR SO DEGREES FROM YESTERDAY AFTERNOON READINGS...A HEADS UP ON WHAT IS COMING FOR TODAY. PRIMARY FORECAST CONCERNS/CHALLENGES THROUGH TONIGHT: CLOUD AND TEMPERATURE TRENDS. LOW POTENTIAL FOR A FEW SPRINKLES WILL ALSO NEED TO BE ADDRESSED. DAILY DETAILS: NORTHWEST FLOW CAA CONTINUES TODAY AS NORTHEAST CONUS TROUGHING DEEPENS WITH INFLUX OF SHORTWAVE ENERGY. CYCLONIC FLOW AND PLENTY OF LOW LEVEL MOISTURE ROTATING DOWN FROM THE NORTH MAKES FOR ONE CHALLENGING CLOUD FORECAST. GOTTA THINK AT LEAST SOME MIXING WILL OCCUR...PERHAPS SCOURING OUT THE CLOUD DECK SOME...ESPECIALLY IN FAVORED DOWNSLOPE AREAS OF NORTHEAST LOWER MICHIGAN. REALLY HARD TO ARGUE WITH INHERITED FORECAST TRENDED MORE ON THE CLOUDY SIDE OF THINGS FOR THE MORNING...WITH SKIES BECOMING MOSTLY TO PARTLY CLOUDY THROUGH THE AFTERNOON. LACK OF DEEPER MOISTURE/INSTABILITY/DYNAMICS EXPECTED TO KEEP CONDITIONS DRY DESPITE THE CLOUD ISSUES (PERHAPS A SPRINKLE OR TWO THIS MORNING?). LOW LEVEL THERMAL PROGS SUPPORTS HIGHS A GOOD 15 TO 20 DEGREES COOLER THAN OBSERVED YESTERDAY...WITH READINGS RANGING FROM THE MIDDLE 60S SOUTHEAST (DOWNSLOPE HELP) TO THE MIDDLE AND UPPER 50S NORTHWEST LOWER AND EASTERN UPPER MICHIGAN. LAKE MICHIGAN AND SUPERIOR SHORELINE AREAS MAY STRUGGLE TO REACH THE LOWER 50S...WITH UPPER 40S FOR HIGHS POSSIBLE UP NEAR WHITEFISH POINT. GUSTY NORTHWEST WINDS AND YESTERDAY'S WARMTH WILL LIKELY MAKE IT FEEL A WHOLE BUNCH COLDER THAN REALITY. SAME STORY FOR TONIGHT AS AN ADDITIONAL SHORTWAVE ENERGY ROTATES SOUTHEAST ACROSS THE REGION LATER THIS AFTERNOON AND EVENING. THIS SHOULD ALLOW MORE LOW LEVEL MOISTURE TO DRIFT SOUTH ACROSS THE AREA...WHILE MAINTAINING DEEP CYCLONIC FLOW. MODEL DERIVED SOUNDINGS CONFIRM SUCH...SHOWING QUICK SATURATION FROM H9 TROUGH H8 LEVEL. SO...WILL REMAIN PESSIMISTIC WITH CLOUD TRENDS...FEATURING SKIES ONCE AGAIN TURNING MAINLY CLOUDY THROUGH THE OVERNIGHT. BEST SHORTWAVE FORCING REMAINS OFF TO OUR NORTHEAST...AND COUPLED WITH LACK OF DEEPER MOISTURE...SHOULD ONCE AGAIN PREVENT MEASURABLE RAINS. MAY HAVE TO DEAL WITH SOME MORE SPRINKLES...ESPECIALLY IN FAVORED UPSLOPE AREAS. CLOUDS AND WIND WILL PREVENT TEMPERATURES FROM DROPPING AS COLD AS THERMAL PROGS WOULD SUGGEST. STILL...A RATHER CHILLY NIGHT IS EXPECTED WITH READINGS MAINLY IN THE LOWER AND MIDDLE 40S...WITH A FEW UPPER 30S ACROSS EASTERN UPPER. && .LONG TERM...(FRIDAY THROUGH WEDNESDAY) ISSUED AT 235 AM EDT THU MAY 22 2014 FRIDAY THRU SUNDAY...STRONG HIGH PRESSURE...SUBSIDENCE AND DRY AIR WILL BUILD INTO MICHIGAN FRIDAY AND WILL HOLD OVER OUR STATE THRU THE WEEKEND...PROVIDING NORTHERN MICHIGAN WILL A DRY AND RATHER PLEASANT MEMORIAL WEEKEND (AT LEAST THRU SUNDAY). MODELS STILL POINT TOWARD A GRADUAL WARMING TREND DURING THE LAST HALF OF THE WEEK. HIGH TEMPERATURES WILL WARM FROM THE 60S ON FRIDAY TO THE UPPER 60S TO UPPER 70S BY SUNDAY. LOW TEMPERATURES WILL WARM FROM THE 40S FRIDAY NIGHT TO THE LOW TO MID 50S SUNDAY NIGHT. SUNDAY NIGHT THRU WEDNESDAY...OUR NEXT CHANCE OF PRECIP WILL ARRIVE SUNDAY NIGHT AS THE SURFACE HIGH CENTER SHIFTS SE OF MICHIGAN... ALLOWING WARM FRONT AND DEEP MOISTURE TO LIFT NE THRU MICHIGAN. THE ASSOCIATED COLD FRONT WILL GRADUALLY TRACK THRU OUR CWA MONDAY AND TUESDAY. INSTABILITY AND MOISTURE ACCOMPANYING THIS SYSTEM WILL WARRANT A CHANCE OF THUNDER SUNDAY NIGHT AND MONDAY ACROSS OUR ENTIRE CWA...WITH CONTINUED CHANCES OF THUNDER ONLY FOR NRN LWR MICHIGAN MONDAY NIGHT AND TUESDAY AS THE COLD FRONT CLEARS ERN UPR MICHIGAN. STILL DOES NOT LOOK TO BE A TOTAL WASH OUT...BUT WILL CERTAINLY MAINTAIN A CHANCE OF SHOWERS AND STORMS THRU TUESDAY. HIGH PRESSURE ALONG WITH DRIER AND MORE STABLE AIR WILL FILTER INTO THE REGION TUESDAY NIGHT AND WEDNESDAY...BRINGING AN END TO PRECIP CHANCES. TEMPS WILL REMAIN WARM FOR MEMORIAL DAY THRU WEDNESDAY...WITH HIGH TEMPS RANGING FROM THE UPPER 60S IN ERN UPR MICHIGAN TO THE UPPER 70S IN INLAND SECTIONS OF NRN LWR MICHIGAN. OVERNIGHT LOWS WILL FALL INTO THE 50S TO NEAR 60 DEGREES. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT) ISSUED AT 1152 PM EDT WED MAY 21 2014 PERIODS OF MVFR TO PERHAPS IFR CIGS OVERNIGHT INTO THURSDAY MORNING ALL SITES BUT MBL. LOW PRESSURE OVER FAR SOUTHERN ONTARIO WILL MOVE EAST...USHERING COOLER AIR INTO THE REGION IN ITS WAKE. A STRATUS DECK IN THE 1000-1500FT RANGE WILL GRADUALLY INVADE NORTHERN MI FROM THE NORTH OVERNIGHT...NOT QUITE MAKING IT TO MBL. CIGS WILL GRADUALLY IMPROVE TOWARD MIDDAY THURSDAY. NW WINDS THRU THE FORECAST...A BIT GUSTY ON THURSDAY. && .MARINE... ISSUED AT 235 AM EDT THU MAY 22 2014 FAIRLY GUSTY NORTHWEST WINDS WILL CONTINUE TODAY IN MORE OF A NEUTRAL INSTABILITY OVER-WATER ENVIRONMENT. FOR THE MOST PART...BOTH WINDS AND WAVES LOOK TO REMAIN JUST BELOW SCA CRITERIA. HOWEVER...FORCED COASTAL CONVERGENCE ALONG THE NORTHEAST LOWER COASTLINE MAY TIP THE SCALES TO SOME SCA PRODUCING WIND GUSTS. NORTHWEST TO NORTH WINDS WILL CONTINUE TONIGHT INTO FRIDAY... ALTHOUGH SUBSIDING THROUGH THIS PERIOD. GOOD BOATING WEATHER STILL EXPECTED THROUGH AT LEAST THE START OF THE HOLIDAY WEEKEND...WITH MAINLY LIGHT WINDS AND DRY CONDITIONS INTO THE BEGINNING OF SUNDAY. RAIN CHANCES AND SOUTHWEST WINDS BOTH INCREASE SUNDAY NIGHT INTO MONDAY. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && SYNOPSIS...MR SHORT TERM...MSB LONG TERM...MR AVIATION...JZ MARINE...MSB
Hazardous weather outlook, May 22, 2:25 AM EDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 225 AM EDT THU MAY 22 2014 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 231200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 225 AM EDT THU MAY 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE OUTLOOK AREA BEGINNING SUNDAY NIGHT AND CONTINUING THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...SPOTTERS ARE ALWAYS ENCOURAGED TO REPORT RAINFALL AMOUNTS AT ANY TIME. REPORTS MAY BE MADE ONE OF THREE WAYS: ONLINE: WEATHER.GOV/GAYLORD FACEBOOK: FACEBOOK.COM/US.NATIONALWEATHERSERVICE.GAYLORD.GOV TWITTER: TWITTER.COM/NWSGAYLORD && FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.
Nearby
Small Craft Advisories in Michigan, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.